MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET PLUS ASSY, 45 DEGREE X 14MM; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET PLUS ASSY, 45 DEGREE X 14MM; LAVAGE, JET
Model Number 66800044
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a debridement procedure in the op, the metal part of a versajet plus assy, 45 degree x 14mm broke off at the top.It was unknown how the procedure was finished.The procedure was successfully completed without delay.No other complications were reported.
 
Event or Problem Description
It was reported that, during a debridement procedure in the op, the metal part of a versajet plus assy, 45 degree x 14mm broke off at the top outside of the patient and no piece fell into the patient.The procedure was successfully completed without delay using a smith and nephew back up device.No other complications were reported.
 
Additional Manufacturer Narrative
H10: the device, used in treatment, has been returned and evaluated.Visual inspection reported.The high pressure and evacuation hoses were severed approximately 2.0 inches from the edge of the distal hand piece hose entrance.The rest of the hoses and the pump cartridge were not included.A specimen vial with a small piece of metal was included.Functional examination of the device as received found no damage or broken pieces.Comparison to the weldment drawings confirmed the device was intact per specification and the metal piece included in the specimen vial is not a part of the final assembly of the weldment.We have not been able to establish a relationship between the device and the reported event or determine a root cause.The piece of rogue metal may have been inadvertently lodged in the evacuation channel but this cannot be determined.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found no further instances of the reported event.This investigation is now complete with no further action deemed necessary.Smith + nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
VERSAJET PLUS ASSY, 45 DEGREE X 14MM
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11816105
Report Number8043484-2021-01099
Device Sequence Number11569159
Product Code FQH
UDI-Device Identifier00040565124773
UDI-Public00040565124773
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K110958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2022
Device Model Number66800044
Device Catalogue Number66800044
Device Lot Number50890173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer10/20/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1